Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 431, NWS Paducah, KY

June 26, 2006Hopkins County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2006, 5:38 PM CDT for Hopkins County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2006, 5:38 PM CDT (22:38 UTC)
Expired
Jun 26, 2006, 6:15 PM CDT
In force
37 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Hopkins County, KY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:51 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 26, 2:51 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
251 PM CDT MON JUN 26 2006

.DISCUSSION...

MAIN FORECAST ISSUE REMAINS NEAR DAILY SMALL CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF THE WEEK.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE
EASTERN HALF OF ILLINOIS IN RESPONSE TO AN UPPER-LEVEL LOW
DROPPING SOUTHWARD THROUGH IOWA AND NORTHWEST ILLINOIS. THIS LOW
IS EXPECTED TO CONTINUE DROPPING SOUTHWARD TONIGHT...FILLING AS IT
DOES SO. THE COLD POOL OF AIR IN ASSOCIATION WITH THE LOW PAIRED
WITH AMPLE SURFACE-BASED INSTABILITY WILL KEEP THE CHANCE OF
SHOWERS AND THUNDERSTORMS ALIVE THIS EVENING. WITH THE LOSS OF
DIURNAL HEATING...THE STORMS SHOULD BECOME MORE SPORADIC AS THE
NIGHT PROGRESSES...BUT WE STILL CANNOT RULE OUT AN ISOLATED STORM
OR TWO.

THE PATTERN WITH AN UPPER-LEVEL TROUGH OVER THE EASTERN UNITED
STATES IS FORECAST TO PERSIST THROUGH MID TO LATE WEEK. WAVES OF
ENERGY DROPPING SOUTH INTO THE BASE OF THIS TROUGH WILL KEEP A
DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. TIMING
AND LOCATION OF THE BEST CHANCES WILL BE TRICKY AS THE MODELS HAVE
A TOUGH TIME RESOLVING THE INDIVIDUAL PERTURBATIONS FARTHER OUT
WITH TIME. HOWEVER...THE BEST CHANCES SHOULD EXIST OVER OUR NORTHERN
AND EASTERN COUNTIES IN CLOSER PROXIMITY TO THE UPPER-LEVEL TROUGH.
IN ADDITION...MORE COVERAGE SHOULD OCCUR DURING THE AFTERNOON AND
EVENING HOURS COINCIDENT WITH PEAK DAYTIME HEATING.

A LESS AMPLIFIED PATTERN IS EXPECTED TO DEVELOP BY THE END OF THE
WORK WEEK. THE LATEST OPERATIONAL GFS RUNS HAVE COME ON BOARD
WITH SHIFTING THE TROUGH AXIS EAST OF THE FORECAST AREA BY FRIDAY.
THIS IS SIMILAR TO THE DGEX...BUT STILL NOT AS PROGRESSIVE AS THE
ECMWF AND TO A LESSER EXTEND THE CANADIAN GLOBAL.

WHILE CONFIDENCE REGARDING THE OVERALL PATTERN EVOLUTION HAS
IMPROVED...TIMING OF INDIVIDUAL PRECIPITATION CHANCES IS STILL AN
EXERCISE IN FRUSTRATION. FOR COLLABORATION AND CONTINUITY SAKE...WE
WILL MAINTAIN SMALL CHANCES WEDNESDAY NIGHT AND THURSDAY. AVAILABLE
MODEL GUIDANCE SUGGESTS A DRIER PERIOD FROM THURSDAY NIGHT THROUGH
FRIDAY NIGHT...SO WE MAINTAINED DRY CONDITIONS THURSDAY NIGHT...
AND DROPPED POPS FROM THE FRIDAY AND FRIDAY NIGHT PERIODS.

OVER THE WEEKEND...BOTH THE GFS AND DGEX INDICATE THE APPROACH OF
MORE NORTHERN STREAM ENERGY WHICH MAY HELP TO PUSH A SURFACE
FRONTAL BOUNDARY TOWARD OR INTO THE REGION. AS A RESULT...WE WILL
ADD A 20 POP FROM SATURDAY THROUGH MONDAY.

TEMPERATURES THROUGH THE PERIOD WILL MODERATE FROM BELOW NORMAL
OVER THE NEXT FEW DAYS TO SLIGHTLY ABOVE SEASONAL NORMS BY NEXT
WEEKEND. THIS IS ALREADY REFLECTED IN THE GOING FORECAST...WHICH
COMPARES FAVORABLY WITH RECENT MOS GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

RJP
Hazardous weather outlook, Jun 26, 3:25 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
325 PM CDT MON JUN 26 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-272030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
325 PM CDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS STILL A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS...AND WESTERN
KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL AND A FEW
STRONG WIND GUSTS. THE STORMS SHOULD DIMINISH CONSIDERABLY AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AT LEAST A SMALL CHANCE OF THUNDERSTORMS EXISTS ALMOST DAILY
THROUGH THURSDAY...THEN AGAIN SATURDAY AND SUNDAY. STORMS WILL BE
MOST NUMEROUS DURING THE HEAT OF THE DAY...BUT WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND UPDATES IN CASE
THEIR ACTIVATION IS REQUESTED THROUGH THIS EVENING.

RJP

In the hours before

Local storm report, Jun 26, 5:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
538 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             BENTON                  36.85N 88.36W
06/26/2006  M0.88 INCH       MARSHALL           KY   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:33 PM CDTSevere Thunderstorm WarningPAHMarshall42 min
Jun 26, 5:42 PM CDTSevere Thunderstorm WarningPAHMuhlenberg63 min
Jun 26, 6:03 PM CDTSevere Thunderstorm WarningPAHCalloway27 min
Jun 26, 6:11 PM CDTSevere Thunderstorm WarningPAHTodd49 min
Jun 26, 6:42 PM CDTSevere Thunderstorm WarningPAHCalloway33 min
Jun 26, 12:54 PM CDTSevere Thunderstorm WarningPAHWayne51 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.